Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at Aug 7, 2012, 1:33 PM CDT for Tarrant County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 1:33 PM CDT (18:33 UTC)
- Expired
- Aug 7, 2012, 2:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Fort Worth, TX
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 31 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
756
WWUS84 KFWD 071833
SPSFWD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CDT TUE AUG 7 2012
TXZ118-071900-
TARRANT TX-
133 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL TARRANT COUNTY
AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER SAGINAW...MOVING SOUTH AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLUE MOUND...EAGLE
MOUNTAIN...FOREST HILL...FORT WORTH...HALTOM CITY...KENNEDALE...LAKE
WORTH...LAKESIDE...RIVER OAKS...SAGINAW...SANSOM PARK...WATAUGA...
WESTWORTH AND WHITE SETTLEMENT.
PEA SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3293 9726 3264 9720 3270 9755 3287 9755
3297 9747
TIME...MOT...LOC 1833Z 011DEG 12KT 3286 9739
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:28 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 7, 12:28 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1228 PM CDT TUE AUG 7 2012 .AVIATION... CONCERNS...LOW THUNDERSTORM CHANCES LATE AFTERNOON/EARLY EVENING. ISOLATED SHOWERS AND THUNDERSTORMS NORTHWEST OF A K0F2 TO KBKD LINE...WILL CONTINUE TO MOVE SOUTHWEST AND NOT AFFECT THE METROPLEX TAF SITES. CUMULUS FIELDS HAVE ALREADY DEVELOPED TO THE NORTHEAST...SOUTHEAST AND SOUTHWEST OF THE METROPLEX AS OF MIDDAY. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON ACROSS THE REGION. THE CHANCES IN THE METROPLEX ARE ONLY ABOUT 20 PERCENT...BUT HAVE PLACED VCTS AND CB IN THE TAF FOR THE 21-00Z PERIOD AS THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG DOWNBURST WINDS. 58 && .UPDATE... A FEW SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE FAR WESTERN COUNTIES ALONG A LINE FROM GRAHAM TO ABILENE. LIGHTNING HAS RECENTLY BEEN OBSERVED WITH ONE STORM IN YOUNG COUNTY BUT OTHERWISE...NOT MUCH PRECIPITATION APPEARS TO BE REACHING THE GROUND. ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. DAMAGING DOWNBURST WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. THE STORM ACTIVITY SHOULD DIMINISH IN THE EVENING HOURS. THE INHERITED FORECAST WAS ON TRACK BUT DID MAKE A FEW MINOR CHANGES TO THE AFTERNOON HIGHS. ALSO...INCREASED DEWPOINTS SOME FOR THE AFTERNOON HOURS. THIS WILL RESULT IN HEAT INDEX VALUES APPROACHING 105 DEGREES LATE THIS AFTERNOON IN SOME LOCATIONS...MAINLY ALONG AND EAST OF INTERSTATE 35. HOWEVER...THE TEMPERATURE FORECAST COULD BE AFFECTED BY AFTERNOON THUNDERSTORMS AND CLOUD COVER. 82/JLD && .PREV DISCUSSION... /ISSUED 341 AM CDT TUE AUG 7 2012/ WEAK NORTH TO NORTHWEST FLOW ALOFT WILL PREVAIL OVER NORTH TEXAS THROUGH EARLY NEXT AS UPPER LEVEL HIGH PRESSURE REMAINS ANCHORED ACROSS THE WESTERN STATES. WEAK LARGE SCALE LIFT COUPLED WITH A MODERATELY UNSTABLE ATMOSPHERE WILL RESULT IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THE NEXT FEW DAYS WITH STORMS MOST LIKELY DURING THE HEAT OF THE AFTERNOON. ANY STORM THAT DEVELOPS IN THE AFTERNOON/EARLY EVENING WILL HAVE A POTENTIAL FOR DAMAGING DOWNBURST WINDS DUE TO DRY AIR BELOW THE HIGH BASED STORMS. PRECIPITATION CHANCES WILL DECREASE AS WE HEAD INTO THE WEEKEND AS DRIER AIR FILTERS IN BEHIND A COLD FRONT. THE DRY AIR SHOULD LINGER THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. TEMPERATURES THE REMAINDER OF THE WEEK WILL BE HOT WITH AFTERNOON HIGHS GENERALLY IN THE UPPER 90S TO AROUND 103. OVERNIGHT LOWS WILL RANGE FROM THE MID 70S TO NEAR 80. THE MIXING DOWN OF DRIER AIR SHOULD KEEP AFTERNOON HEAT INDEX VALUES BELOW 105. THEREFORE...WE WILL NOT ISSUE A NEW HEAT ADVISORY WITH THIS PACKAGE. TEMPERATURES WILL COOL A FEW DEGREES ON THE WEEKEND DUE TO VERY WEAK COLD AIR ADVECTION BEHIND THE EXPECTED COLD FRONT. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 104 80 102 80 100 / 20 20 20 20 20 WACO, TX 104 76 101 77 100 / 20 10 20 20 20 PARIS, TX 100 76 98 74 97 / 20 20 20 20 20 DENTON, TX 104 78 102 77 100 / 20 20 20 20 20 MCKINNEY, TX 103 77 102 77 99 / 20 20 20 20 20 DALLAS, TX 105 82 102 80 101 / 20 20 20 20 20 TERRELL, TX 102 76 100 76 98 / 20 20 20 20 20 CORSICANA, TX 101 77 100 77 100 / 20 10 20 20 20 TEMPLE, TX 101 74 100 74 99 / 20 10 20 20 20 MINERAL WELLS, TX 103 74 101 73 100 / 20 20 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 58/82
Hazardous weather outlook, Aug 7, 10:38 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1038 AM CDT TUE AUG 7 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1038 AM CDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD PRODUCE DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH AND 1 INCH HAIL LATE THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE ACROSS NORTH TEXAS WEDNESDAY THROUGH FRIDAY. GUSTY DOWNBURST WINDS AND LIGHTNING WILL CONTINUE TO BE THE MAIN THREATS EACH DAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BETWEEN 3 PM AND 8 PM.
In the hours before
Special weather statement, Aug 7, 1:25 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
125 PM CDT TUE AUG 7 2012
TXZ103-071900-
DENTON TX-
125 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN DENTON COUNTY
AT 125 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES WEST OF DENTON...MOVING SOUTHWEST AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...BARTONVILLE...
CORRAL CITY...DENTON...JUSTIN...KRUM...NORTHLAKE...ROANOKE AND TROPHY
CLUB. THE DENTON ASOS REPORTS A WIND GUST 47 MPH.
HALF INCH SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM
THIS STORM.
LAT...LON 3321 9711 3299 9719 3299 9740 3323 9739
3333 9727
TIME...MOT...LOC 1825Z 041DEG 8KT 3320 9726Special weather statement, Aug 7, 1:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
133 PM CDT TUE AUG 7 2012
TXZ118-071900-
TARRANT TX-
133 PM CDT TUE AUG 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL TARRANT COUNTY
AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER SAGINAW...MOVING SOUTH AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLUE MOUND...EAGLE
MOUNTAIN...FOREST HILL...FORT WORTH...HALTOM CITY...KENNEDALE...LAKE
WORTH...LAKESIDE...RIVER OAKS...SAGINAW...SANSOM PARK...WATAUGA...
WESTWORTH AND WHITE SETTLEMENT.
PEA SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3293 9726 3264 9720 3270 9755 3287 9755
3297 9747
TIME...MOT...LOC 1833Z 011DEG 12KT 3286 9739The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:25 PM CDT | Special Weather Statement | FWD | Denton | 35 min |
| Aug 7, 1:36 PM CDT | Special Weather Statement | FWD | Grayson | 24 min |
| Aug 7, 1:46 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Wise | 37 min |
| Aug 7, 1:52 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Cooke, Denton, Grayson | 53 min |
| Aug 7, 2:18 PM CDT | Special Weather Statement | FWD | Tarrant | 27 min |
| Aug 7, 2:29 PM CDT | Special Weather Statement | FWD | Wise | 31 min |
| Aug 7, 2:31 PM CDT | Special Weather Statement | FWD | Fannin | 29 min |
| Aug 7, 2:36 PM CDT | Special Weather Statement | FWD | Parker | 24 min |
| Aug 7, 2:55 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton | 24 min |
| Aug 7, 3:00 PM CDT | Special Weather Statement | FWD | Wise | 30 min |
| Aug 7, 3:02 PM CDT | Special Weather Statement | FWD | Fannin | 28 min |
| Aug 7, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker | 35 min |
| Aug 7, 3:15 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 44 min |
| Aug 7, 3:19 PM CDT | Special Weather Statement | FWD | Collin | 26 min |
| Aug 7, 3:26 PM CDT | Special Weather Statement | FWD | Palo Pinto | 34 min |
| Aug 7, 3:27 PM CDT | Special Weather Statement | FWD | Wise | 33 min |
| Aug 7, 3:37 PM CDT | Special Weather Statement | FWD | Denton | 23 min |
| Aug 7, 3:51 PM CDT | Special Weather Statement | FWD | Collin | 24 min |
| Aug 7, 3:52 PM CDT | Special Weather Statement | FWD | Collin | 23 min |
| Aug 7, 4:02 PM CDT | Special Weather Statement | FWD | Lamar | 28 min |
| Aug 7, 4:21 PM CDT | Special Weather Statement | FWD | Somervell | 24 min |
| Aug 7, 4:31 PM CDT | Special Weather Statement | FWD | Lamar | 29 min |
| Aug 7, 4:38 PM CDT | Special Weather Statement | FWD | Erath | 37 min |
| Aug 7, 4:49 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 22 min |
| Aug 7, 4:54 PM CDT | Special Weather Statement | FWD | Grayson | 36 min |
| Aug 7, 4:56 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 19 min |
| Aug 7, 4:59 PM CDT | Special Weather Statement | FWD | Palo Pinto | 31 min |
| Aug 7, 5:09 PM CDT | Special Weather Statement | FWD | Kaufman | 36 min |
| Aug 7, 5:26 PM CDT | Special Weather Statement | FWD | Eastland | 34 min |
| Aug 7, 5:34 PM CDT | Special Weather Statement | FWD | Eastland | 26 min |
| Aug 7, 5:41 PM CDT | Special Weather Statement | FWD | Hunt | 34 min |
| Aug 7, 5:57 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| Aug 7, 6:11 PM CDT | Special Weather Statement | FWD | Rockwall | 34 min |
| Aug 7, 6:27 PM CDT | Special Weather Statement | FWD | Ellis | 33 min |
| Aug 7, 6:30 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 45 min |
| Aug 7, 6:40 PM CDT | Special Weather Statement | FWD | Henderson | 35 min |
| Aug 7, 6:45 PM CDT | Special Weather Statement | FWD | Dallas | 30 min |
| Aug 7, 6:49 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 56 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.